MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During visual inspection, the guidewire distal tip was seen to be kinked/bent.The guidewire ptfe coating was seen to be peeling from the proximal in multiple areas up to 90cm.The core wire distal end was observed through the distal tip dome.The distal tip ball was hydrated and no anomalies were noted.The hydrophilic coating was hydrated and there were no anomalies noted.Functional inspection was not required as visual inspection results sufficed.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the dispenser hoop was flushed before removing the guidewire, and there was no resistance encountered when removing the guidewire from the dispenser hoop.During visual inspection, the guidewire distal tip was seen to be kinked/bent, confirming the reported event.The ptfe coating was also seen to be peeling in multiple areas up to 90cm from the proximal end of the wire.The ptfe coating damage most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the as reported and as analyzed event 'guidewire distal end/tip kinked/bent' as well as the as analyzed event 'guidewire ptfe coating peeling' since these issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
Analysis of the returned subject guidewire revealed peeling of its ptfe coating.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16802010
Report Number3012931345-2023-00071
Device Sequence Number7131980
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000078496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian